Yesterday my sugar was 260 before supper at 5:15 pm so I took 4 units at 5:15 like the scale the Dr gave me said. then at 7:23 it was 274 and at 8;12 297 up not down and at 10:04 it was 331 then at bedtime 11:14 it was 262. I took novolog flex pen exp.12/2015 on pen. don't understand way it's going up for 5 hours after shot. in the moring it was105 at 8:05 am never took insulin before what is going wrong ?
I would guess that you ate too many carbs and you hadnt got the full effect of them when you got the injection then ate supper as well. Dont worry too much at this point. Do what your Doc told you to do but record everything so he can see what is going on. It can take a bit of trial and error to get diabetes under control. Really watch your carb intake. Have you had any carb counting or classes with a dietitian yet? If you can, those can really help you. Many of the hospitals offer them. Also check out the info on the American Diabetes Association website for good info!
Hi Smiley. How are you doing now? There are a lot of rules when to take a blood sugar reading and what to eat. I am on prednisone too and it drives up blood sugars a couple hours after taking it. First, no sugar drinks or orange juice. Of course, no cake, donuts and the like. Instead, read the American Diabetes web site and learn a regular diet with natural veggies and fruits. There are tons of cookbooks and recipes. I don't use artificial sweeteners as they turn out to make one hungrier.
The rule is if you go over 300 and your sliding scale use of insulin does not bring it down in thirty minutes when you read it again, you need to call your doctor immediately. Also, be sure you are seeing an Endocrinologist as they know how to set you up with the dietician, proper lab tests and start calling in readings until you are under control. I would take 9 units at over 300. I also use a background NPH to help regulate blood sugars. Some take other meds. Keep working with a good doctor and be sure to talk with the nurse whenever you go high like that. They will help you adjust to what is right for you.
Low blood sugar symptoms should be in your brain as well as written on your fridge. Everyone in your life should know symptoms for both. You will most probably feel it. Sugars below 70 are too low and a simple spoon of honey, glucose tablets found at a pharmacy, mentos, etc. will add the sugar you need to go back to the normal range. Much to learn, but not so much that you won't quickly learn it. So when that high, you need a doctor to tell you how to handle it. Ahfter the first insulin and the reading twenty to thirty minutes later, if still high like yours were, then you will need to do another shot. And wait. If it still isn't changing much, you have to see the doctor or ER. Trust the doctors scale. They know very well what does what. And let them know you are confused about diet. There is a lot of help out there. So how are you now? Have you called your doctor? Karen
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Feb 2010 • 2 answers
Posted 24 Sep 2012 • 1 answer
Diabetes, Type 1 - a new dx type 1 diabetes occured past september after ketoacidosis sent us to er?
Posted 20 Jan 2013 • 3 answers
Posted 31 Aug 2013 • 2 answers
Posted 12 Aug 2014 • 1 answer